MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number HG-16-62-28
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult to Insert (1316)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A heli-fx guide, applier and endoanchors were used prophylactically in the endovascular treatment of the patient for an infrarenal abdominal aortic aneurysm.It was reported that the heli-fx guide and applier initially passed easily via the right femoral sheath into the proximal portion of the stent graft.3 endoanchors were placed in the ap position.It was noted that there was some difficulty in passing the heli-fx applier through the guide for placement of the third endoanchor.A fourth endoanchor was placed in the oblique position and again some difficulty was noted on passing the heli-fx applier.Another endoanchor on the left was attempted but the applier couldn't be passed through the guides distal portion.The endoanchor and sheath were removed and replaced with a stiff wired and contrast imaging showed good apposition proximally with no endoleak.It was noticed on contrast imaging that the metal ring of the end of the heli-fx guide had come free in the femoral artery.An angled guidewire was passed through the right femoral sheath, through the ring and a 12mm balloon was used to remove it.It was reported that the cause of the event is unknown.It is reported that the patient tolerated the procedure well, despite the extra time required for the procedure, which was mostly related to the aortic tortuosity and difficulty placing endograft and aptus endoanchors.No additional clinical sequelae were reported and the patient is fine.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7380675
Report Number2953200-2018-00460
Device Sequence Number11094190
Product Code OTD
UDI-Device Identifier00643169647626
UDI-Public00643169647626
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberHG-16-62-28
Device Catalogue NumberHG-16-62-28
Device Lot Number49975066
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2018
Initial Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight75